Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 39, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 19, 2022, 1:02 PM CDT for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at May 19, 2022, 3:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2022, 1:02 PM CDT (18:02 UTC)
- In effect from
- May 19, 2022, 3:00 PM CDT
- Expired
- May 19, 2022, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
715 WWUS84 KAMA 191802 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 102 PM CDT Thu May 19 2022 OKZ001-002-TXZ001>003-006>008-011>013-016>018-317-200200- /O.NEW.KAMA.FW.W.0039.220519T2000Z-220520T0200Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson- Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong- Palo Duro Canyon- 102 PM CDT Thu May 19 2022 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL OKLAHOMA AND TEXAS PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect until 9 PM CDT this evening. * Affected Area...Western and central Panhandles. * 20 Foot Winds...Southwest 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 6 percent. * Red Flag Threat Index...4 to 6. * Timing...Through 9 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 19, 12:41 PM CDT, 21 minutes earlier.
Area forecast discussion, May 19, 12:41 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1241 PM CDT Thu May 19 2022 .AVIATION... 18Z Issuance...All sites are expected to remain VFR through the period. Southwest winds this afternoon will be gusting 25-30kts. Winds will remain breezy overnight with winds around 13-15kts. A cold front will turn winds northerly from 09-13Z and have gusts of 25-30kts again. Beat && .PREV DISCUSSION... /Issued 452 AM CDT Thu May 19 2022/ DISCUSSION...Today through Wednesday. Dry weather returns for today through Sunday since the low level moisture will be scoured out as broad west to southwest flow aloft commences as an upper level trof of low pressure develops over the western and northern parts of the United States. Well above normal temperatures in the 90s to around 104 degrees are anticipated this afternoon, with the Palo Duro Canyon State Park possibly reaching 106 degrees or so, and a Heat Advisory has been issued for that area with this forecast package. A strong cold front will track across the region late tonight and Friday morning with much cooler temperatures in store Friday into early next week. Medium range models have continued to trend towards better agreement with additional precipitation prospects late Sunday night through Tuesday night as a fairly sharp upper level trof of low pressure traverses the southern and central high plains. NBM pops support the above scenario and were incorporated into the grids for late Sunday night through Tuesday night. Dry weather resumes Wednesday. 02 FIRE WEATHER...Today and Friday. Most of the showers and thunderstorms occurred across northern and western parts of the forecast area late Tuesday afternoon and night. The recent rainfall that has occurred the past few days is expected to preclude widespread critical fire weather conditions today. However, elevated fire weather conditions are expected to develop this afternoon into early this evening across the western Oklahoma Panhandle as well as western and parts of the south central Texas Panhandle due to twenty foot west southwest winds of 15 to 25 mph with some higher gusts along with minimum relative humidity values of 5 to 8 percent. Elevated fire weather conditions may develop across parts of the area on Friday. Information worth noting from the day shift forecasters on Wednesday regarding greenup in our area is that greenup is prevalent on the NDVI satellite imagery to the west of Dalhart eastward and also east of a Guymon to Amarillo line. 02 && .AMA Watches/Warnings/Advisories... TX...OK... && 16/29
Hazardous weather outlook, May 19, 4:23 AM CDT, 8 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 423 AM CDT Thu May 19 2022 OKZ001>003-TXZ001>020-317-192100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 423 AM CDT Thu May 19 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. High temperatures around 106 degrees are anticipated today at the Palo Duro Canyon State Park. A Heat Advisory is in effect for this area from 2 PM this afternoon until 7 PM CDT this evening. Elevated fire weather conditions are expected to develop this afternoon into early this evening across the western Oklahoma Panhandle as well as western and parts of the south central Texas Panhandle due to west southwest winds of 15 to 25 mph with some higher gusts along with minimum relative humidity values of 5 to 8 percent. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated fire weather conditions may develop across parts of the area on Friday. Thunderstorms are possible across the area late Sunday night through Tuesday night. Any storms that form are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated fire weather conditions this afternoon into early this evening and possibly again on Friday. 02
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:30 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 75 min |
| May 18, 8:15 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 60 min |
| May 18, 9:15 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Randall | 75 min |
| May 18, 9:44 PM CDT | Special Weather Statement | AMA | Dallam, Sherman | 31 min |
| May 18, 10:01 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree, Sherman | 59 min |
| May 18, 10:58 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts | 92 min |
| May 19, 12:00 AM CDT | Special Weather Statement | AMA | Hemphill | 45 min |
| May 19, 12:11 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Roberts, Wheeler | 64 min |
| May 19, 12:29 AM CDT | Special Weather Statement | AMA | Hemphill | 46 min |
| May 19, 12:44 AM CDT | Special Weather Statement | AMA | Wheeler | 31 min |
| May 19, 3:57 AM CDT | Heat Advisory | AMA | Randall | 15 hr |
| May 18, 9:19 PM CDT | Special Weather Statement | AMA | Cimarron, Texas | 26 min |
Nearby
Red Flag Warnings in Texas, 2022Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.